Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 19, NWS Nashville, TN

March 12, 2010Bedford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 12, 2010, 5:07 AM CST for Bedford County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2010, 5:07 AM CST (11:07 UTC)
Expired
Mar 12, 2010, 5:45 AM CST
In force
38 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 687 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
687 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:59 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 12, 3:59 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
359 AM CST FRI MAR 12 2010

.DISCUSSION...SHOWERS AND THUNDERSTORMS EXPECTED OVER ALL THE AREA
TODAY WITH A SFC LOW SITTING OVER THE MS/AL LINE MOVING NNE INTO THE
MIDSTATE. ATMOSPHERIC PARAMETERS ARE FAVORABLE FOR ISOLATED SVR
STORMS IN THE PLATEAU AND SE COUNTIES AND HAVE INCLUDED A MENTION
OF POSSIBLE SVR IN THOSE AREAS FOR TODAY.

A BIT OF COOL AIR BEHIND THIS LOW WITH 850MB TEMPS DROPPING FROM
THE CURRENT +9C TO ZERO DEGREES FOR SAT AM. FORECAST SOUNDING
NEVER GETS COLD ENOUGH EVEN FOR MIXED PRECIP...BUT HIGH TEMPS DROP
BACK INTO THE 50S.

SFC LOW TAKES ITS TIME MOVING EWD WAITING FOR THE UPPER LOW TO
MOVE SEWD. PRECIP FINALLY TAPERS OFF ON SUN. NO RAIN EXPECTED
FOR MON AS THE SFC RIDGE OVER THE PLAINS MOVES INTO THE AREA.

A FAIRLY STRONG H5 SHORTWAVE MOVES SEWD OUT OF THE NRN PLAINS
ON TUE AM AND MOVES ACROSS THE MIDSTATE ON WED. THIS GENERATES A
CHANCE OF RAIN FOR TUE NGT THROUGH WED NGT. FLOW IS CONTINUING NLY
AHEAD OF THIS FEATURE SO NO CHANCE OF RH RECOVERY AT LOW LEVELS
AND DON'T THINK THERE WILL EVEN BE ANY THUNDER.

GFS/EURO DISAGREEMENT ON THU NGT/FRI. GFS BRINGS IN A COLD FRONT
MUCH SOONER THAN THE EURO. HAVE KEPT THIS PERIOD DRY FOR NOW UNTIL
THIS SITUATION IS RESOLVED.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      57  40  52  40 /  80  40  50  30
CLARKSVILLE    54  39  50  38 /  80  50  60  30
CROSSVILLE     58  37  48  36 /  80  50  50  30
COLUMBIA       58  41  52  40 /  80  40  50  30
LAWRENCEBURG   58  41  51  39 /  80  40  60  30
WAVERLY        56  40  51  39 /  80  50  60  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Mar 12, 2:40 AM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
240 AM CST FRI MAR 12 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-130845-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
240 AM CST FRI MAR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE AREA WILL MOVE ACROSS EASTERN PARTS OF MIDDLE
TENNESSEE TODAY AND PRODUCE THUNDERSTORMS...MAINLY ACROSS SOUTHERN
AND EASTERN AREAS. THERE IS A POSSIBILITY FOR ISOLATED SEVERE STORMS
...ESPECIALLY EAST OF A LINE FROM PULASKI TO BYRDSTOWN...INCLUDING
AREAS AROUND MANCHESTER...CROSSVILLE...COOKVILLE AND JAMESTOWN.
ONE OF THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...ALTHOUGH
DAMAGING WINDS MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN REPORTS OF SIGNIFICANT WEATHER...
INCLUDING LARGE HAIL AND DAMAGING WINDS.

19

In the hours before

Special weather statement, Mar 12, 3:33 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
333 AM CST FRI MAR 12 2010

TNZ059>061-075-095-121030-
BEDFORD-GILES-MARSHALL-MAURY-WILLIAMSON-
333 AM CST FRI MAR 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...GILES...MARSHALL...
MAURY AND WILLIAMSON COUNTIES...

AT 329 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING DEVELOPING
STRONG THUNDERSTORM OVER GILES COUNTY...MOVING NORTH NORTHEAST AT 30 MPH.

PENNY SIZE HAIL WAS REPORTED BY A HAM OPERATION IN HILTON...IN GILES COUNTY
...AT 330 AM. HAIL TO ONE HALF INCH WILL BE POSSIBLE WITH THESE STORMS AS THEY
CONTINUE DEVELOPING TO THE NORTH.
Special weather statement, Mar 12, 4:35 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 AM CST FRI MAR 12 2010

TNZ061>063-075-077>080-121130-
BEDFORD-CANNON-COFFEE-GRUNDY-MARSHALL-RUTHERFORD-VAN BUREN-WARREN-
435 AM CST FRI MAR 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE...
GRUNDY...MARSHALL...RUTHERFORD...VAN BUREN AND WARREN COUNTIES...

AT 432 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS PUSHING NORTHWARD OUT OF ALABAMA...TOWARD MARSHALL
AND BEDFORD COUNTIES.

HALF TO ONE HALF INCH IN DIAMETER COULD OCCUR WITH THESE STORMS...AS
THEY CONTINUE TO DEVELOP NORTHWARD INTO SOUTHEASTERN MIDDLE
TENNESSEE.

19
Special weather statement, Mar 12, 4:36 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
436 AM CST FRI MAR 12 2010

TNZ061>063-075-077>080-121130-
BEDFORD-CANNON-COFFEE-GRUNDY-MARSHALL-RUTHERFORD-VAN BUREN-WARREN-
436 AM CST FRI MAR 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE...
GRUNDY...MARSHALL...RUTHERFORD...VAN BUREN AND WARREN COUNTIES...

AT 432 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS PUSHING NORTHWARD OUT OF ALABAMA...TOWARD MARSHALL
AND BEDFORD COUNTIES.

HAIL TO ONE HALF INCH IN DIAMETER COULD OCCUR WITH THESE STORMS...AS
THEY CONTINUE TO DEVELOP NORTHWARD INTO SOUTHEASTERN MIDDLE
TENNESSEE.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 7:21 AM CSTFlash Flood WarningOHXHickman3 hr
Mar 12, 8:11 AM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Trousdale34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.